... may not be, as I feel awful. I took 1 1/2 1mg tablet at night for sleeping, up from 1 mg. and an occassional 1/2 of the 1mg pill once or twice during the day. How should I be cutting back? I am down to 1/2 of the 1mg pill at night and take an occassional 1/2 of the 1 mg pill during the day due to bad anxiety and restlessness. What should I be doing? If I take more again, I get very sleepy but am less restless. I really need help. Thank you
Hello omafour. I believe that you should remain on the 1mg at night, instead of the 1/2 you are taking now. See how you are feeling on that dose because hopefully you might be sleeping better. The pill you are taking during the day is the dose I would concentrate on getting away from. as you said, you take it only for those moments of stress. The problem with Lorazapam is that it is a fast acting benzodiazepine and as quickly that it helps, leaves your body just as quickly. So, the withdrawals are felt faster than say Valium or Klonopin that remain in your system so much longer. Regards, pledge
Pledge is spot on. Without going into your history to why your doctor prescribed Lorazepam as a sleeping tablet it wouldn't usually be the first choice of medicine, Lorazepam deals with acute PTS/Trauma that is immediate, meaning that you have gone through an ordeal that would warrant
Lorazepam now. Lorazepam is usually prescribed for a short period to help you through your ordeal and deal with the symptoms. You can get off Lorazepam quite safely, thats not to say you won't experience nasties. You can taper off slowly, you could switch to diazepam (Low dose) to taper off. I'm not saying switch to Valium as a permanent solution, but a low dose of diazepam would certainly ease the withdrawals. As Pledge rightly pointed out Lorazepam is an extremely fast acting Benzo. I would speak to your doctor and express that you want to reduce your intake of Lorazepam and ultimately stop. You're not alone Omafour, many people are going through exactly what you are going through. You could look for a group of like minded people wishing to stop. NA is a good place to start. I'm not at all saying you're an addict, you don't need to be an addict to attend NA. There are people there that may have solutions and answers and offer advise to cut down and ease the process for you. Be confidant that you can stop the use of Lorazepam for life. I wish you all the luck, they are nasty drugs to get off, they serve a purpose, but that purpose is only meant to be for a short period. Again, you're not alone.
- Lorazepam Information for Consumers
- Lorazepam Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lorazepam (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 11 Oct 2011 • 1 answer
Is it safe to take 1/2 of lorazapam with my trazodone at bedtime. On 1 mg tab of lorazapam 2x daily?
Posted 17 Nov 2014 • 1 answer
Posted 18 Feb 2015 • 2 answers
Posted 25 May 2015 • 2 answers
I've just upped my daily amount to 20mgs after slowly increasing over 5 weeks. I also take lorazepam
Posted 17 Sep 2017 • 3 answers